HELP! Insulin is causing weight gain before my wedding


(Jacks01230) #1

Hi all, I am new to Juvenation and really hope someone has some advice for me.  I just started insulin a few weeks ago and have already gained almost 15 pounds!!!! ahh!!  I am getting married on March 20, 2010, only 2 and half months away.   I have the most amazing fiancé who is incredibly supportive and would love me at any size.  However, I just bought a very expensive dress and need it to fit!!  I have pushed my fitting back a bit to try to lose the weight because I will not be able to get into the size I ordered.  I am in a total panic.  

Any advice would be soooooo appreciated!


(ajax) #2

When did you order the dress? Did you lose a lot of weight rapidly before being diagnosed and starting on  insulin. Your body has a set weight, where it will return as a baseline, so if you are just regaining weight that you lost while you were undiagnosed, running hugh sugars, you should level out soon. 

Losing weight with diabetes is just as hard (if not harder) than losing weight without it. I don't have any good advice - that sounds so stressful! Can you explain the situation and get a larger sized dress sent? Don't do anything stupid and unhealthy to try to lose weight - you'd rather look healthy but a little larger than thin, washed out, and sickly in your wedding photos.

Good luck, with the dress, the wedding, and the marriage. 


(Jacks01230) #3

thank you so much for takingtime to respond.  I never experienced the T1 weight loss so to have the weight gain was no fun!  I am meeting with a nutitionist today so hopefully I can try to get rid of this extra weight.  Regarding the dress,  it took three months to order so ordering a larger size is no longer an option :(

I am going to have to work crazy hard, but just wanted to know if anyone has experienced this before.

 

Thanks for the advice and well wishes.


(MichelleJasmine) #4

I gained weight in my teenage years from ignoring my diabetes- taking whatever I thought I needed and ending up taking too much a lot of the time and having to eat to counteract the hypos.  Don't ever underpoint the insulin you need - like others have said - you may lose some weight, but you'll look washed out and Feel awful - not to mention the long-term effects.

Dieting and exercising like non-T1s are the keys - although the insulin Does make it more complicated.

It's a great idea to see a nutritionalist. 

I would also recommend kicking up whatever exercise you do - this helps your body use insulin more effeciently.  When I do an intense cardio work-out, I often have to suspend my pump delivery and cut the basal rate for the next hour or so afterwards.  Of course - like non-T1s, exercise helps us to burn calories and lose weight.

I know weight loss can be a real struggle for us T1s.  Good luck with it!


(sarahslp) #5

It may be too early if you just went on insulin, but have you asked your endo about symlin. I'm not on it, but from what I understand, you inject it before meals. It can cause nausea as a side effect at first, but it helps regulate your appetite and need for short-acting insulin. I'm not explaining this well, but maybe someone on here can explain it better? It's for T1's, apparently something we're missing when our body stops making insulin...